Alert archive / South Carolina / Tornado Warnings in 2010
Tornado Warning 9, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Sep 26, 2010, 6:44 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 26, 2010, 6:44 PM EDT (22:44 UTC)
- Expired
- Sep 26, 2010, 7:07 PM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1864 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
829
WFUS52 KCHS 262244
TORCHS
SCC029-049-262330-
/O.NEW.KCHS.TO.W.0009.100926T2244Z-100926T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT SUN SEP 26 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
NORTH CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 730 PM EDT
* AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO...NEAR MILEY...
MOVING EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
MILEY...RUFFIN...WILLIAMS...CANADYS...ROUND O...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3307 8062 3306 8060 3293 8044 3291 8107
3297 8108 3311 8067
TIME...MOT...LOC 2244Z 257DEG 20KT 3295 8103
$$
JAQ2 follow-up statements
131
WWUS52 KCHS 262259
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT SUN SEP 26 2010
SCC049-262309-
/O.CAN.KCHS.TO.W.0009.000000T0000Z-100926T2330Z/
HAMPTON SC-
659 PM EDT SUN SEP 26 2010
...THE TORNADO WARNING FOR NORTH CENTRAL HAMPTON COUNTY HAS BEEN
CANCELLED...
AT 659 PM EDT...THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO HAD MOVED OUT OF HAMPTON COUNTY...THEREFORE THE TORNADO
WARNING FOR HAMPTON COUNTY HAS BEEN CANCELLED.
LAT...LON 3304 8060 3293 8044 3296 8100 3299 8101
3311 8067
TIME...MOT...LOC 2259Z 251DEG 21KT 3299 8094
$$
SCC029-262330-
/O.CON.KCHS.TO.W.0009.000000T0000Z-100926T2330Z/
COLLETON SC-
659 PM EDT SUN SEP 26 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTHERN
COLLETON COUNTY...
AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 6 MILES WEST OF BELLS
CROSSROADS...OR ABOUT 12 MILES NORTHEAST OF HAMPTON...MOVING EAST AT
25 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CANADYS...
COTTAGEVILLE...ROUND O...RUFFIN AND WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...STRONG
ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY BE OCCURRING
OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS
DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE
BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER
UNDER A HIGHWAY OVERPASS.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3304 8060 3293 8044 3296 8100 3299 8101
3311 8067
TIME...MOT...LOC 2259Z 251DEG 21KT 3299 8094
$$
JAQ934
WWUS52 KCHS 262307
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT SUN SEP 26 2010
SCC029-262317-
/O.CAN.KCHS.TO.W.0009.000000T0000Z-100926T2330Z/
COLLETON SC-
707 PM EDT SUN SEP 26 2010
...THE TORNADO WARNING FOR NORTHERN COLLETON COUNTY HAS BEEN
CANCELLED...
AT 705 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAD WEAKENED...AND WAS NO LONGER CAPABLE OF
PRODUCING TORNADOES OR OTHER SEVERE WEATHER. THE TORNADO WARNING HAS
THEREFORE BEEN CANCELED.
ALTHOUGH THE TORNADO WARNING IS NO LONGER IN EFFECT...THUNDERSTORMS
ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL HAIL...FREQUENT
LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF ACTION IS TO
REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
TO REPORT TORNADOES...HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON
NATIONAL WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
LAT...LON 3304 8060 3293 8044 3296 8100 3299 8101
3311 8067
TIME...MOT...LOC 2307Z 251DEG 21KT 3300 8089
$$
JAQWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Sep 26, 4:00 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Sep 26, 4:00 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 400 PM EDT SUN SEP 26 2010 .SYNOPSIS... LOW PRESSURE WILL DEVELOP ALONG A STATIONARY FRONT OVER AL AND GA TONIGHT AND WILL LIFT NORTH THROUGH MONDAY. A TRAILING COLD FRONT WILL PUSH INTO THE AREA FROM THE WEST MONDAY AFTERNOON AND EVENING...THEN WILL STALL ACROSS THE NEARBY ATLANTIC WATERS BY TUESDAY. THE REMNANTS OF THE FRONT WILL LINGER OFFSHORE WEDNESDAY INTO NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... LATE SUNDAY AFTERNOON...AN ANOMALOUS/DEEP CLOSED LOW CONTINUED TO DIG S/SE ACROSS THE MID MS RIVER VALLEY...WHILE AN ASSOCIATED SURFACE STATIONARY FRONT WAS POSITIONED INLAND FROM THE FORECAST AREA...ACROSS CENTRAL SC AND CENTRAL GA. THE CORE OF THE UPPER LOW IS PROGGED TO ADVANCE INTO THE MS/TN/AL VICINITY BY 12Z MON...PROMOTING SURFACE CYCLOGENESIS ACROSS THE INTERIOR SE TONIGHT. AHEAD OF THESE FEATURES...HEIGHT FALLS/STRENGTHENING DEEP LAYER FORCING/ASCENT WILL INTERACT WITH MOIST WARM SECTOR FEATURING A PLUME OF RICH MOISTURE/PWATS AT LEAST 2 INCHES...SUPPORTING CLUSTERS OF SHOWERS/THUNDERSTORMS WHICH WILL PRODUCE MEASURABLE RAINFALL AT MOST LOCATIONS. LIKELY/CATEGORICAL POPS ARE JUSTIFIED MOST AREAS EXCEPT PERHAPS FAR SE COUNTIES UNLESS PRECIPITATION ACROSS THE NORTHERN GULF OF MEXICO BLOSSOMS NE. HIGH PWATS AND THE POTENTIAL FOR REPEATING/TRAINING SHOWERS/ THUNDERSTORMS JUSTIFIES A MENTION OF HEAVY RAINFALL ALL AREAS TONIGHT. MEANWHILE...THROUGH EARLY EVENING...ISOLATED THUNDERSTORMS COULD BRIEFLY INTENSIFY TO PRODUCE DAMAGING WINDS/HAIL...ESPECIALLY WHERE BOUNDARY INTERACTIONS OCCUR. ALSO OF INTEREST...A LINE OF THUNDERSTORMS NEAR THE SURFACE COLD FRONT ACROSS CENTRAL GA LATE SUNDAY AFTERNOON COULD HOLD TOGETHER TO PRODUCE A LOCAL DAMAGING WIND THREAT ESPECIALLY ACROSS INLAND COUNTIES THIS EVENING. OVERNIGHT...INTENSIFYING LOW/MID LEVEL WIND FIELDS/BULK SHEAR... STRENGTHENING DEEP LAYER FORCING/ASCENT AND LOW LEVEL INSTABILITY COULD SUPPORT A CONTINUING ISOLATED DAMAGING WIND THREAT...AND AN ISOLATED SUPERCELL/TORNADO CANNOT BE COMPLETELY RULED OUT IF A SURFACE LOW APPROACHES INLAND COUNTIES AND ENHANCES STORM RELATIVE HELICITY. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... IMPRESSIVE DYNAMICS WILL IMPACT THE FORECAST AREA ON MONDAY...AS THE ROBUST UPPER LOW ACROSS MISSISSIPPI AND ALABAMA SHIFTS NORTHEAST THROUGH THE AFTERNOON AND EVENING HOURS. THE OVERALL SYNOPTIC PATTERN IS FAIRLY CONSISTENT BETWEEN THE MODELS...HOWEVER SLIGHT DIFFERENCES IN SPEED AND LOCATION OF THE STACKED LOW SYSTEM AND TRAILING COLD FRONT LEND SOME UNCERTAINTY TO FORECAST DETAILS. STRONG WIND FIELDS NEAR THE SURFACE AND ALOFT WILL MAINTAIN A SOLID TAP INTO DEEP GULF MOISTURE AND PLENTIFUL SHORTWAVE ACTIVITY DOWNSTREAM OF THE UPPER LOW SYSTEM. PRECIPITABLE WATER VALUES INCREASE BETWEEN 2 AND 2.25 INCHES BY THE AFTERNOON...SUGGESTING HEAVY RAINFALL IS LIKELY AHEAD OF THE APPROACHING FRONTAL SYSTEM. THE SEVERE THUNDERSTORM POTENTIAL REMAINS IN QUESTION AT THIS POINT. CURRENTLY THE FORECAST AREA IS IN A SLIGHT RISK REGION FOR ORGANIZED SEVERE DEVELOPMENT ON MONDAY. A NEARLY 100 KT UPPER LEVEL JET WILL SHIFT EAST AND NORTHEAST AHEAD OF THE CLOSED LOW SYSTEM...PLACING THE FORECAST AREA NEAR THE FAVORABLE RIGHT REAR QUADRANT. ADDITIONALLY...A LOW LEVEL JET OF AROUND 30 KT WILL MOVE DIRECTLY OVER THE SOUTHEAST STATES WHILE BULK SHEAR VALUES INCREASE TO 40 TO 50 KT ACCORDINGLY DURING THE AFTERNOON AND EVENING HOURS. THESE CONDITIONS COULD SUPPORT THE ORGANIZATION OF THUNDERSTORMS...AS WELL AS THE POTENTIAL FOR THE STRONGEST THUNDERSTORMS TO PRODUCE DAMAGING WINDS OR EVEN AN ISOLATED TORNADO. DESPITE THE FAVORABLE DYNAMICS...INSTABILITY COULD BE IN QUESTION ON MONDAY. NUMEROUS TO WIDESPREAD SHOWERS/THUNDERSTORMS WILL BE ONGOING DURING THE MORNING HOURS...AND THICK CLOUD COVER COULD SUPPRESS TYPICAL DAYTIME WARMING AND DESTABILIZATION TRENDS. MODEL GUIDANCE STILL INDICATES HIGH TEMPERATURES IN THE MID 80S...WITH DEWPOINTS REMAINING IN THE LOWER 70S UNDER SOLID SOUTHWEST FLOW OFF THE GULF. YET MODIFIED MODEL SOUNDINGS USING THESE NUMBERS PRODUCE MARGINAL INSTABILITY PARAMETER VALUES...SUCH AS CAPE VALUES IN THE 1500 J/KG RANGE. AS A RESULT...IT COULD BE POSSIBLE THAT THIS EVENT BECOMES A HIGH SHEAR/LOW CAPE SCENARIO...AND PREFER NOT TO MAKE ANY SIGNIFICANT CHANGES TO THE ONGOING WORDING IN THE FORECAST AND HAZARDOUS WEATHER OUTLOOK. THE GFS MODEL IS A FEW HOURS FASTER THAN THE NAM IN PUSHING THE COLD FRONT OFF THE COAST MONDAY NIGHT/TUESDAY MORNING...AS LOW PRESSURE AT THE SURFACE AND ALOFT TRACK NORTH OF THE AREA. USING A BLEND OF THE MODEL SOLUTIONS...HAVE TRENDED POPS DOWNWARD FROM WEST TO EAST AFTER MIDNIGHT EARLY TUESDAY MORNING...MAINTAINING LIKELY THUNDERSTORM CHANCES FOR THE CHARLESTON TRI COUNTY AREA AND THE COASTLINE UNTIL AROUND DAYBREAK TUESDAY. RAIN CHANCES THEN DROP OFF CONSIDERABLY INLAND ON TUESDAY AND WEDNESDAY. WILL NEED TO CONTINUE MENTION OF AT LEAST A SLIGHT CHANCE FOR RAIN ACROSS COASTAL COUNTIES THROUGH WEDNESDAY...CONSIDERING THE FRONT WILL LIKELY LINGER JUST OFFSHORE AND POSSIBLY WAVER BACK ONTO LAND AS A TROPICAL LOW SHIFTS NORTH FROM THE CARIBBEAN. THERE IS MUCH UNCERTAINTY IN THE EARLY TO MID WEEK PERIOD DUE TO THIS DEVELOPMENT...AND DIFFERENCES IN MODEL SYNOPTIC FIELDS PRODUCE QUITE A VARIED SENSIBLE WEATHER IMPACT. WILL MAINTAIN A RATHER UNSETTLED FORECAST...WITH RAIN CHANCES FOR AT LEAST THE EASTERN HALF OF THE AREA LINGERING THROUGH THE SHORT TERM. HIGH TEMPERATURES WILL REMAIN IN THE LOW TO MID 80S TUESDAY AND WEDNESDAY. IT SHOULD BE NOTED THAT LOW TEMPERATURES TUESDAY NIGHT COULD BE QUITE COOL...FALLING JUST UNDER 60 DEGREES INLAND...AS A RESULT OF THE INFLUENCE OF A PERSISTENT UPPER TO THE WEST AND DEVELOPING NORTHEAST FLOW. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... STILL A CONSIDERABLE AMOUNT OF UNCERTAINTY LATER THIS WEEK...MAINLY IN REGARDS TO THE POSSIBLE FORMATION OF ANY TROPICAL LOW IN THE NW CARIBBEAN OR SE GULF. A PERSISTENT MID AND UPPER LEVEL TROUGH WILL REMAIN IN THE EAST...ALLOWING FOR ENOUGH MOISTURE TO KEEP SLIGHT CHANCE TO CHANCE POPS IN THE FORECAST...HIGHEST NEAR THE COAST. THIS TROUGH WILL PLAY A BIG ROLE IN THE FUTURE EVOLUTION OF ANY TROPICAL SYSTEM...BUT ODDS AT PRESENT FAVOR ANY LOW REMAINING OUTSIDE THE FORECAST AREA THROUGH SATURDAY. TEMPS WILL STAY ABOVE NORMAL THURSDAY AND FRIDAY...BUT COULD TREND TOWARD NORMAL OR EVEN SLIGHTLY BELOW SEASONAL LEVELS SATURDAY. && .AVIATION /20Z SUNDAY THROUGH FRIDAY/... OUTSIDE ANY THUNDERSTORMS...VFR CONDITIONS WILL PREVAIL THROUGH 02Z TONIGHT. HOWEVER...BRIEF PERIODS OF MVFR OR LOWER CONDITIONS WILL OCCUR IN ANY THUNDERSTORMS THAT DEVELOP THROUGH THE EVENING HOURS. LATER TONIGHT AS THE LOW LEVEL JET STRENGTHENS AND BOUNDARY LAYER MOISTURE POOLS LOW LEVEL STRATUS SHOULD DEVELOP AT THE TERMINALS. CURRENTLY CARRYING MVFR CIGS IN THE TAFS...BUT WOULD NOT BE SURPRISED IF IFR CIGS DEVELOP. THE LOW STRATUS WILL BEGIN TO BREAK IN THE MORNING HOURS AROUND 15Z. WITH SURFACE WINDS REMAINING BETWEEN 5 AND 10 KNOTS THROUGH THE NIGHT FOG DOES NOT APPEAR TO BE AN ISSUE. THE STRONGER SURFACE WINDS WILL ALSO NEGATE ANY THREAT OF LOW LEVEL WIND SHEAR EVEN WITH A 25 TO 30 KNOT LOW LEVEL JET DEVELOPING TONIGHT. EXTENDED AVIATION OUTLOOK...CHANCE FOR PERIODIC MVFR OR LOWER CONDITIONS MOST OF MON INTO MON NIGHT WITH HIGHER PROBABILITIES OF SHRA/TSRA IMPACTING THE TERMINALS. MOSTLY VFR CONDITIONS LOOK TO RETURN TUE THROUGH THU. && .MARINE... AS LOW PRESSURE DEVELOPS INLAND...S WINDS WILL INCREASE AND SEAS WILL BUILD ACROSS COASTAL WATERS TONIGHT. THE POTENTIAL FOR SCA WINDS/SEAS REMAINS LOW THROUGH TONIGHT...THUS CAPPED WINDS AT 15-20 KT ALL AREAS AND CAPPED SEAS AT 3-4 FT ACROSS NEARSHORE WATERS AND 4-5 FT BEYOND 20 NM. THUNDERSTORMS WILL ALTER LOCAL WINDS. HAVE RAISED A SMALL CRAFT ADVISORY FOR THE SOUTH CAROLINA WATERS NORTH OF EDISTO AND THE OFFSHORE GEORGIA WATERS BEGINNING MONDAY AFTERNOON...AS A 30 KT LOW LEVEL JET AND TIGHTENING PRESSURE GRADIENT IMPACT THE MARINE ZONES AHEAD OF AN APPROACHING FRONTAL SYSTEM. FREQUENT GUSTS TO 25 KT ARE POSSIBLE MONDAY AFTERNOON FOR THE AFOREMENTIONED ZONES IN THE ADVISORY...ALLOWING SEAS TO BUILD TO 6 FT THROUGH AT LEAST TUESDAY MORNING. THERE IS STILL A POTENTIAL FOR MARGINAL SMALL CRAFT ADVISORY CONDITIONS WITHIN THE REMAINING SOUTH CAROLINA MARINE ZONES...HOWEVER CONFIDENCE IS TOO LOW DUE TO MODEL DISCREPANCIES TO ISSUE ADDITIONAL ADVISORIES AT THIS TIME. THE FRONTAL SYSTEM WILL GRADUALLY PUSH OFFSHORE TUESDAY...LEAVING A LINGERING FRONT OVER THE WATERS THROUGH THE LATTER HALF OF THE WEEK. CONDITIONS WILL INITIALLY SETTLE DOWN TUE INTO WED...ALLOWING WINDS AND SEAS TO BECOME RATHER BENIGN. HOWEVER...STARTING THURSDAY THERE IS CONSIDERABLE UNCERTAINTY IN THE FORECAST. SOME FORECAST MODELS INDICATE THE POTENTIAL FOR A TROPICAL SYSTEM TO COME OUT OF THE SOUTH-CENTRAL CARIBBEAN AND MOVE NORTHEAST TOWARD FLORIDA AND THE SOUTHEAST COAST ALONG THE LINGERING FRONT. SINCE THERE IS DECENT MODEL AGREEMENT IN THIS IDEA...HAVE REFLECTED THIS THINKING IN THE MARINE FORECAST BY RAISING WINDS AND SEAS FOR THU AND FRI. THIS FORECAST HAS POTENTIAL TO CHANGE SIGNIFICANTLY IN THE COMING DAYS SO MARINERS ARE URGED TO STAY TUNED TO THE LATEST MARINE FORECASTS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 26, 5:03 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 503 PM EDT SUN SEP 26 2010 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-271000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 503 PM EDT SUN SEP 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND PERHAPS AN ISOLATED TORNADO. HEAVY RAIN...SHOWERS AND THUNDERSTORMS COULD PRODUCE VERY HEAVY RAINFALL AND LOCALIZED FLOODING TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...AHEAD OF A STRONG COLD FRONT MONDAY AFTERNOON AND EVENING...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL AND EVEN AN ISOLATED TORNADO...ESPECIALLY BETWEEN 2 PM AND 11 PM EDT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...THEN AGAIN MONDAY AFTERNOON AND EVENING. AMZ330-350-352-354-374-271000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 503 PM EDT SUN SEP 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS AND PERHAPS AN ISOLATED WATERSPOUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SEVERE THUNDERSTORMS...AHEAD OF A STRONG COLD FRONT MONDAY AFTERNOON AND EVENING...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH STRONG WINDS AND LARGE HAIL...ESPECIALLY BETWEEN 2 PM AND 11 PM EDT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING.
In the hours before
Special weather statement, Sep 26, 4:16 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
416 PM EDT SUN SEP 26 2010
SCZ045-052-262045-
INLAND BERKELEY-TIDAL BERKELEY-
416 PM EDT SUN SEP 26 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 445 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR MORELAND...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HUGER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3307 7969 3304 7970 3303 7972 3299 7975
3290 7988 3300 8001 3326 7977 3313 7962
TIME...MOT...LOC 2016Z 225DEG 19KT 3299 7990
JAQSpecial weather statement, Sep 26, 4:42 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT SUN SEP 26 2010
SCZ045-262100-
INLAND BERKELEY-
442 PM EDT SUN SEP 26 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 500 PM EDT...
AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ALVIN...MOVING NORTHEAST AT 20 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU BEACH AND BONNEAU...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3319 7985 3332 8001 3345 7987 3343 7986
3340 7983 3339 7979 3335 7975 3332 7974
3331 7969
TIME...MOT...LOC 2043Z 225DEG 19KT 3332 7985
JAQSpecial weather statement, Sep 26, 5:07 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT SUN SEP 26 2010
GAZ088-SCZ040-262130-
ALLENDALE-SCREVEN-
507 PM EDT SUN SEP 26 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 530 PM EDT...
AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...OVER CENTRAL SCREVEN COUNTY...MOVING NORTHEAST
AT 20 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3300 8139 3287 8126 3284 8126 3282 8126
3272 8159 3279 8165
TIME...MOT...LOC 2106Z 234DEG 18KT 3277 8156
JAQSpecial weather statement, Sep 26, 5:09 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT SUN SEP 26 2010
SCZ045-262145-
INLAND BERKELEY-
509 PM EDT SUN SEP 26 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 545 PM EDT...
AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR THOMAS CORNER...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SHULERVILLE...
NEWLAND...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3315 7955 3313 7963 3310 7965 3307 7971
3315 7981 3330 7967 3328 7958 3325 7952
3325 7949 3322 7944
TIME...MOT...LOC 2109Z 226DEG 18KT 3315 7969
JAQSpecial weather statement, Sep 26, 5:38 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
538 PM EDT SUN SEP 26 2010
SCZ040-262215-
ALLENDALE-
538 PM EDT SUN SEP 26 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE COUNTY
THROUGH 615 PM EDT...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...9 MILES WEST OF ROUSE...MOVING NORTHEAST AT 20
MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALLENDALE...BARTON...FAIRFAX...SEIGLING...SYCAMORE AND ULMER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
FUNNEL CLOUDS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3312 8122 3300 8112 3294 8123 3291 8123
3289 8127 3287 8127 3281 8142 3283 8142
3284 8145 3287 8146 3288 8148 3289 8147
3291 8148
TIME...MOT...LOC 2138Z 234DEG 19KT 3287 8141
JAQSpecial weather statement, Sep 26, 6:23 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
623 PM EDT SUN SEP 26 2010
GAZ116-138-262300-
INLAND BRYAN-INLAND LIBERTY-
623 PM EDT SUN SEP 26 2010
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BRYAN AND LIBERTY
COUNTIES THROUGH 700 PM EDT...
AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TRINITY...MOVING NORTH AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...ELLABELL...FLEMINGTON...LANIER AND PEMBROKE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3218 8164 3222 8148 3221 8141 3217 8141
3215 8140 3185 8156 3187 8169
TIME...MOT...LOC 2224Z 196DEG 25KT 3193 8161
JAQThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 10:01 AM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 71 min |
| Sep 26, 1:29 PM EDT | Special Weather Statement | CHS | Colleton | 31 min |
| Sep 26, 1:42 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Colleton | 27 min |
| Sep 26, 3:34 PM EDT | Special Weather Statement | CHS | Charleston | 26 min |
| Sep 26, 4:16 PM EDT | Special Weather Statement | CHS | Berkeley | 29 min |
| Sep 26, 4:42 PM EDT | Special Weather Statement | CHS | Berkeley | 18 min |
| Sep 26, 5:07 PM EDT | Special Weather Statement | CHS | Allendale | 23 min |
| Sep 26, 5:09 PM EDT | Special Weather Statement | CHS | Berkeley | 36 min |
| Sep 26, 5:23 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 37 min |
| Sep 26, 5:38 PM EDT | Special Weather Statement | CHS | Allendale | 37 min |
| Sep 26, 5:44 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Hampton | 61 min |
| Sep 26, 6:04 PM EDT | Tornado Warning | CHS | Allendale, Colleton, Hampton | 41 min |
| Sep 26, 6:46 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Hampton | 31 min |
Nearby
Tornado Warnings in South Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.